MAUDE Adverse Event Report: K2M, INC. DEFORMITY, UNIPLANAR SCREW; SIZE Ø6.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. DEFORMITY, UNIPLANAR SCREW; SIZE Ø6.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 801-36545M
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Event or Problem Description
The patient was initially implanted t2 through l1.Approximately two years later the patient was revised to address pseudoarthrosis.The rods were cut at approximately the level of t11, rod-to-rod connectors were placed on the cut ends of the rods, the right-side screw at t11 was removed, a new right-side screw at t12 was implanted, and short rods were placed at the distal end of the construct to maintain the original length of t2 to l1.The x-rays provided by the hospital indicate that the right-side screws at t12 and l1 and the left-side screw at l1 were not replaced but were re-secured.An x-ray provided for three months after surgery appears to show the right-side l3 screw fractured.Six months later, the patient was revised to treat persistent pseudoarthrosis and the construct was extended down to l3.Additionally, the screw fragment at right-side l3 appears to have been removed.An x-ray taken four days after surgery shows a fractured screw shaft in the left-side l1, however, the screw at l1 is intact so the fractured shaft likely belongs to the previously implanted screw.This report captures the right-side mesa deformity uniplanar screw.
 
Additional Manufacturer Narrative
Device location is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6 coding has been updated to reflect completion of the investigation.

Brand Name
DEFORMITY, UNIPLANAR SCREW; SIZE Ø6.5X45 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key15108328
Report Number3004774118-2022-00283
Device Sequence Number5438386
Product Code NKB
UDI-Device Identifier10888857140301
UDI-Public10888857140301
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801-36545M
Device Catalogue Number801-36545M
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age14 YR
Patient SexFemale